ArticleNeurological sciences : official journal of the Italian Neurological Society and of the Italian Society of Clinical Neurophysiology2026
Probable tirzepatide-associated limbic encephalitis with status epilepticus in a patient with extreme obesity: a case report.
Article in Neurological sciences : official journal of the Italian Neurological Society and of the Italian Society of Clinical Neurophysiology, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
A 59-year-old man (240 kg, BMI ≈ 100 kg/m2) with type 2 diabetes developed progressive drowsiness, confusion, behavioral changes (irritability and aggressive behavior), coma and status epilepticus 72 h after the third weekly dose of tirzepatide 2.5 mg subcutaneously. Brain MRI showed left mesial temporal (hippocampal–amygdalar) swelling and restricted diffusion without contrast enhancement; cerebrospinal fluid was acellular with normal biochemistry and negative multiplex PCR and antibody panel. Seizures were partially controlled with benzodiazepines, levetiracetam and lacosamide. High-dose intravenous methylprednisolone (2 g/day × 3 days, then tapered) granted complete control of seizures within 24 h. Tirzepatide was permanently discontinued. Naranjo score was 8 (probable adverse drug reaction). Follow-up MRI at 16 days revealed persistent mesial temporal signal abnormality. Emerging reports describe tirzepatide-associated autoimmune encephalitis with seizures and psychiatric/behavioral symptoms, as well as seizures secondary to metabolic complications such as SIADH-related hyponatremia; to our knowledge this is among the first reports of probable tirzepatide-associated steroid-responsive limbic encephalitis with status epilepticus in a patient with extreme obesity, highlighting that serious neurological adverse events, although rare, warrant neurological vigilance when using dual GLP-1/GIP receptor agonists.
Indexed as
Identifiers
41882230What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.